MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA; SYSTEM NUCLEAR MAGNETIC IMAGING

PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA; SYSTEM NUCLEAR MAGNETIC IMAGING
Model Number INGENIA 3.0T
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After our investigation and analysis, it was concluded that the mr system and coil used in this case were working correctly.There was no indication of a malfunction which would have contributed to the incident.The likely cause was skin-to-skin contact between the patient¿s hand and thigh due to a lack of padding.The injuries skin reddening and two small blisters are consistent with localized heating due to insufficient separation between body parts.This is typically referred to as a skin-to-skin burn.Skin-to-skin contact can form an rf loop and is a known cause for rf heating incidents during an mri scan.To prevent skin-to-skin rf heating incidents, avoid direct and near contact between skin surfaces.You can do this by ensuring there is space between body parts or by placing an insulator between the body parts.To facilitate this insulation, every mr system is delivered with a set of positioning aids, including several spacers and cushions.Contributing factors: check contributing factors file -5 scans with high sar values (>2 w/kg) were executed.High sar scans are a bigger challenge for the cool down mechanism than low sar scans.-the mr examination room temperature was above the specified value.The heat dissipation is hindered by a high examination room temperature.A lower examination room temperature reduces the risk on burns, since the patient is less likely to sweat.
 
Event or Problem Description
Philips received a report that the patient experienced skin reddening and two small blisters (approximately 10 mm each) on the right index finger.The patient was undergoing an abdominal procedure in headfirst, supine position.No medical treatment was administered.The patient was not under sedation.The reported reddened area with two small blisters meets the criteria for a serious injury as the reported burn is on the patient's hand.

Brand Name
INGENIA
Common Device Name
SYSTEM NUCLEAR MAGNETIC IMAGING
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
3000 minuteman road
andover, MA 01810
9786593000
MDR Report Key22326622
Report Number3003768277-2025-005824
Device Sequence Number9582555
Product Code LNH
UDI-Device Identifier00884838055339
UDI-Public(01)00884838055339
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K163116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA 3.0T
Device Catalogue Number781342
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Initial Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexMale
Patient Weight82 KG